Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 51, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 17, 2016, 12:23 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 12:23 PM CDT (17:23 UTC)
- Expired
- May 17, 2016, 8:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
620 WHUS73 KMKX 171723 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE CHICAGO IL 1223 PM CDT TUE MAY 17 2016 LMZ645-646-180130- /O.NEW.KMKX.SC.Y.0051.160517T1723Z-160518T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1223 PM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTH 10 TO 20 KT WITH GUSTS TO 25 KT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RC WWW.WEATHER.GOV/MKX
2 follow-up statements
240 WHUS73 KMKX 172016 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE CHICAGO IL 316 PM CDT TUE MAY 17 2016 LMZ645-646-180300- /O.CON.KMKX.SC.Y.0051.000000T0000Z-160518T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 316 PM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: NORTH 10 TO 20 KT WITH GUSTS TO 25 KT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
216 WHUS73 KMKX 180140 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 840 PM CDT TUE MAY 17 2016 LMZ645-646-180245- /O.CAN.KMKX.SC.Y.0051.000000T0000Z-160518T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 840 PM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 9:11 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 17, 9:11 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 911 AM CDT TUE MAY 17 2016 .UPDATE... High pressure building in from the north will bring some sunshine today along with cooler temperatures. Model soundings do suggest late morning and afternoon cumulus will develop, which is not surprising given the colder air aloft. Temperatures will be several degrees below normal for mid-May, with the coolest temps near Lake Michigan under northeast winds. && .AVIATION/18Z TAFS/... VFR conditions will prevail through Wednesday under high pressure. Late morning and afternoon cumulus at around 5 kft will likely develop today and again Wednesday. && .MARINE... North to northeast flow to continue today into this evening before land breeze develops overnight shifting winds to more north to northwest. Few gusts likely around 20 knots today before settling down later this aftn and eve. Wave heights to around 3 feet are expected where the stronger winds will linger longest in the southern zones today. Recent report from Coast Guard vessel located at the Kenosha break wall measured 3 foot waves with north winds at 15 knots. Other vessels in Port Washington and Milwaukee harbors reported sustained winds mostly 10 to 15 knots as well, at 13Z. A quiet period lies ahead with high pressure remaining across the Great Lakes through the weekend. Expect light winds becoming onshore during the day, with low wave heights. && .PREV DISCUSSION... /Issued 329 AM CDT TUE MAY 17 2016/ SHORT TERM... TODAY...Forecast Confidence High. Cold front/surface trough is still slowly making its way through the far southern forecast area, held up by weak surface waves moving along the boundary, driven by weak short wave energy spinning through the base of the mid-level trough. Any isolated showers/sprinkles should exit the forecast area by 12z with the front and increasing subsidence and drying behind last of the short waves, with the axis of mid-level trough sinking south of the forecast area by 18z. Steep low-level lapse rates on forecast soundings indicate good potential for shallow scattered to broken diurnal cumulus development inland late this morning and afternoon, with few clouds in the far east with northeast winds bringing cooler and more stable air off of Lake Michigan. Cold pocket at 925 mb swings across mainly the NE CWA this morning with a bit of a rebound in the west this afternoon. Consensus blend high temperatures follow this trend of warm western forecast area highs around 60 tapering down towards the lake with the northeast winds. TONIGHT...Forecast Confidence High. Surface high pressure settles over the state tonight. Went a couple of degrees below any of the guidance as good radiational cooling conditions should assure everyone drops into the 30s away from Lake Michigan tonight, with patchy frost developing after midnight. Concern is that if the dew point temperatures fall a few degrees more than forecast, temperatures will cool more as well and the frost will become more widespread bringing the need for frost advisory. Later shifts will have to assess trends with later model runs. LONG TERM... WEDNESDAY THROUGH THURSDAY... Forecast Confidence High. Dry high pressure will settle over the Great Lakes region for the latter half of the week. Cyclonic flow aloft will linger over southern WI on Wednesday, so we can expect scattered to broken diurnal cumulus clouds. Clouds will probably be more widespread on Wednesday than on Thursday, since mid level ridging will be moving overhead later in the week. Winds will be light so a lake breeze is expected each day. 925mb temps will be around 10 to 12C. The dry air and sunshine will allow for max temps in the upper 60s inland. Thursday will be the warmer day of the two. FRIDAY THROUGH SATURDAY... Forecast Confidence High. A mid level trough will drift across the Midwest on Friday and Saturday. Precip with this upper low will stay just to the south of the WI border, although high clouds will be possible over the area. Winds will become a little more easterly as the low passes to our south. This will keep lakeshore temperatures cooler once again. Inland temps are expected in the lower 70s. SUNDAY THROUGH MONDAY... Forecast Confidence High. A high amplitude ridge will set up over the center of the country and extend into the Great Lakes region. Southern WI will transition into southerly flow which will help to bring temperatures into the mid 70s inland. A lake breeze is still expected, but it should be more delayed than the previous days, so lakeshore temps will have a chance at hitting 70, or at least the upper 60s. MONDAY NIGHT AND TUESDAY... Forecast Confidence Medium. The upper ridge will begin to break down over the upper Midwest as low pressure moves into the northern Plains. Southern WI should be able to tap into some Gulf moisture which will lead to shower and thunderstorm chances for next week. AVIATION/12Z TAFS/... Any lingering isolated showers/sprinkles and the accompanying VFR cloud cover should exit to the south with the slow moving cold front/surface trough early this morning. Steep low-level lapse rates on forecast soundings indicate good potential for shallow scattered to broken diurnal cumulus development inland late this morning and afternoon, with few clouds in the far east with northeast winds bringing cooler and more stable air off of Lake Michigan. Could see a few sprinkles but potential too low to mention at this time. VFR conditions as skies clear with light winds overnight into Wednesday morning as high pressure settles over the state. Could see patchy frost by Wednesday morning away from Lake Michigan. MARINE... Looking for gusty northeast winds today as high pressure builds into the region behind a departing cold front, but the gusts will remain below small craft advisory levels. Winds will lower as the high settles over the western Great Lakes region through the middle of the week. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...DDV/MBK TODAY/TONIGHT AND AVIATION/MARINE...MRC Wednesday THROUGH Monday...REM
Hazardous weather outlook, May 17, 10:48 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE CHICAGO IL 1048 AM CDT TUE MAY 17 2016 WIZ046-047-051-052-056>060-062>072-181600- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1048 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS EXPECTED OVER PORTIONS OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-181600- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1048 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY NIGHT. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 17, 8:36 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
836 AM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 SE BARABOO 43.45N 89.71W
05/16/2016 E0.75 INCH SAUK WI TRAINED SPOTTER
DELAYED HAM REPORT RELAYED VIA SOCIAL MEDIA.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:13 PM CDT | Frost Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 17 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.